Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 11, NWS Medford, OR

March 27, 2006Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Mar 27, 2006, 3:29 AM PST for Siskiyou County, California. It took effect at Mar 27, 2006, 6:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 3:29 AM PST (11:29 UTC)
In effect from
Mar 27, 2006, 6:00 PM PST
Expired
Mar 28, 2006, 2:16 AM PST
In force
8 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 27, 1:00 AM PST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 27, 1:00 AM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST MON MAR 27 2006

.DISCUSSION...00Z NGM/NAM/GFS IN.

A QUIET NIGHT WEATHERWISE OVER THE MEDFORD CWA WITH SCATTERED HIGH
CLOUDS AND LIGHT WINDS.  A RIDGE OF HIGH PRESSURE IS CURRENTLY OVER
THE AREA.

ALL THIS WILL CHANGE BY MONDAY NIGHT THOUGH.  THE HIGH PRESSURE WILL
MOVE TO THE EAST LATER TONIGHT AND FLOW ALOFT WILL BECOME SOUTHWEST
AND INCREASE.  THIS WILL BRING IN SOME MORE CLOUD COVER TODAY.

AN UPSTREAM UPPER TROUGH...NOW AROUND 140W...WILL SHEAR AS IT MOVES
EASTWARD AND A CUTOFF LOW WILL FORM THIS AFTERNOON AROUND 40N 130W.
THE ASSOCIATED FRONT WILL MOVE ONSHORE TONIGHT FROM THE SOUTHWEST...
SPREADING PRECIPITATION THE MEDFORD CWA BY DAYBREAK TUESDAY.  THE
HEAVIEST PRECIPITATION WILL OCCUR OVER WESTERN AND CENTRAL SISKIYOU
COUNTY AS WELL AS THE OREGON SOUTH COAST WHILE THE REMAINDER OF THE
AREA WILL SEE LESS COVERAGE AND LIGHTER AMOUNTS. NESDIS HAS EXPRESSED
CONCERN ABOUT THE PRECIPITATION RATES BEING SHOWN BY SATELLITE
IMAGERY.  ALSO...THIS PATTERN IS FAVORABLE FOR STRONG WINDS IN THE
SHASTA AND ROGUE VALLEYS TONIGHT INTO TUESDAY.

WILL GO WITH AN INITIAL SNOW LEVEL OF 4500 FEET TONIGHT...DROPPING TO
3500 FEET TUESDAY AS THE WARMER AIR IS SHUNTED OFF TO THE EAST....AND
TO 3000 FEET TUESDAY NIGHT.  THESE LEVELS AND THE PROJECTED SNOWFALL
AND STRONG WINDS WILL NECESSITATE A WINTER STORM WARNING ABOVE 4500
FEET TONIGHT FOR CALIFORNIA ZONES CAZ080/082...LOWERING TO 3000 FEET
TUESDAY.  WILL ALSO ISSUE A WIND ADVISORY FOR THE SHASTA AND ROGUE
VALLEYS LATE THIS AFTERNOON INTO TUESDAY MORNING. SNOW ADVISORY
AMOUNTS ARE EXPECTED OVER CAZ080/082 TUESDAY NIGHT.

THE CUTOFF LOW ITSELF WILL LIFT BACK INTO THE WESTERLIES AS IT MOVES
ONSHORE TUESDAY AFTERNOON...SO IT WILL TREK RIGHT THROUGH THE
MEDFORD CWA.  SHOWERS WILL CONTINUE UNTIL THE LOW EXITS THE AREA...
AND THAT LOOKS LIKE IT WILL OCCUR WEDNESDAY MORNING.

AN UPPER RIDGE WILL THEN BUILD OVER THE AREA WEDNESDAY AFTERNOON...
THEN BREAK TO THE EAST BY THURSDAY MORNING...SO THE BREAK WILL BE
SHORT-LIVED...FROM WEDNESDAY AFTERNOON THROUGH THURSDAY.

THE WEATHER LOOKS UNSETTLED FOR THE REMAINDER OF THE WEEK AS A SERIES
OF LOWS ROTATING AROUND AN ALASKAN LOW WILL MOVE ONSHORE OVER THE
PACIFIC NORTHWEST.  ONE WILL MOVE IN FRIDAY NIGHT...AND ANOTHER ONE
MONDAY.  LOOKS LIKE CHANCE POPS WEST OF THE CASCADES AND
CHANCE/SLIGHT CHANCE POPS TO THE EAST IS THE WAY TO GO FROM THURSDAY
NIGHT ON.

&&

.AVIATION...VFR CIGS/VSBYS UNDER HIGH PRESSURE THROUGH MONDAY. MVFR
CIGS AND VSBYS DEVELOPING MONDAY NIGHT WITH AREAS OF IFR...MOSTLY
OVER WESTERN AND CENTRAL SISKIYOU COUNTY AND THE SOUTHERN OREGON
COAST.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING...ORZ024/026 TIL 6 AM PST MONDAY.
     WIND ADVISORY...ORZ024 4 PM MON THROUGH 10 AM TUE.
CA...WINTER STORM WARNING...CAZ080/082 4 PM MON THROUGH 4 AM TUE
          ABOVE 4500 FEET.
     HEAVY SNOW WARNING...CAZ080/082 4 AM TUE THROUGH 4 PM TUE
          ABOVE 3500 FEET.
     WIND ADVISORY...CAZ081 4 PM MON THROUGH 10 AM TUE.

STOCKTON

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 26, 3:18 PM PST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
318 PM PST SUN MAR 26 2006

ORZ024-026-271430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
318 PM PST SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TONIGHT

FREEZE WARNING IN EFFECT FROM 1AM TO 6AM MONDAY FOR THE ROGUE AND
ILLINOIS VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HESS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:29 AM PSTWind AdvisoryMFRJackson23 hr
Mar 27, 2:14 PM PSTSnow AdvisoryMFRCurry, Josephine12 hr

Nearby

Winter Storm Warnings in California, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.